MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number VPR-GW-14
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/14/2021
Type of Reportable Event Serious Injury
Event or Problem Description
During treatment of a lesion in the anterior tibial artery, the viperwire guide wire advanced deeper than originally positioned.When the orbital atherectomy device was stopped and repositioned, it was noted that the tip of the wire was not moving synchronously.The viperwire was retracted and observed to have fractured.The fracture occurred in the area of the proximal superficial femoral artery, partially in the sheath.A small balloon was advanced and used to trap the fractured wire in the distal section of the sheath.The sheath and wire were then removed and replaced to continue the procedure with no patient issues reported.
 
Additional Manufacturer Narrative
Analysis of the reported device is in progress.A supplemental report will be submitted when the device analysis is completed.(b)(4).
 
Additional Manufacturer Narrative
The guide wire was received at csi for analysis.A visual examination confirmed that the wire was fractured.Scanning electron microscopy analysis found evidence of fatigue with no evidence of excessive wear on the surface of the wire.The fracture face demonstrated similar characteristics to testing studies in which the wire was compressed axially, buckled into a bent configuration, and spun over with the oad.It is hypothesized that this wire fractured in a similar manner, however this could not be confirmed and the root cause of this fracture is unknown.The material inspection report for this device lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements prior to distribution.Csi id: (b)(4).

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
st. paul, mn MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
st. paul, mn MN 55112
Manufacturer Contact
laramie otto
1225 old highway 8 nw
st. paul, mn, MN 55112
6512591600
MDR Report Key12782789
Report Number3004742232-2021-00365
Device Sequence Number5723685
Product Code MCW
UDI-Device Identifier10852528005077
UDI-Public(01)10852528005077(17)230430(10)380890-1
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberVPR-GW-14
Device Catalogue Number72023-01
Device Lot Number380890-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2021
Supplement Date Received by Manufacturer11/11/2021
Initial Report FDA Received Date11/09/2021
Supplement Report FDA Received Date11/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexFemale
Patient EthnicityHispanic